Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 15, 2001, 5:31 PM CDT for Emmons County, North Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2001, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 15, 2001, 6:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 52 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 152231 SVRBIS NDC029-152300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 531 PM CDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 600 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HAZELTON...OR ABOUT 30 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAZELTON AT 535 PM CDT BRADDOCK AT 545 PM CDT KINTYRE AT 600 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4664 10035 4647 10043 4624 9994 4657 9991 VINING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:10 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 15, 3:10 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT FRI JUN 15 2001 FCST PROBLEM TODAY IS CONTINUING CHANCE OF SHOWERS AND POSSIBLE TSTMS THROUGH FCST PD. H500 LOW PROGGED TO MOVE FROM LAKE WINNIPEG THIS AFTN TO HUDSON BAY BY SAT AFTN. H500 ZONAL FLOW OVER ND WITH SERIES OF SMALL VORT MAXES THROUGH MUCH OF THE FCST PERIOD...THROUGH WEDNESDAY OF EXTENDED PERIOD. SFC LOW ALSO NEAR LAKE WINNIPEG TODAY. MODELS SHOW SFC LOW MOVING NORTHEAST WITH A WEAK BOUNDARY OVER ND SATURDAY. BY SUN MORNING A SFC LOW SETS UP IN THE CNTRL PLAINS. FCST SOUNDINGS SHOW LIS BELOW ZERO IN THE AFTNS AS TEMPS REACH CONVECTIVE TEMP THRESHOLD. NO REAL FOCUS FOR TSTM ACTIVITY BUT THINK SCATTERED TSTMS WILL BE AROUND. WILL PUT SMALL POPS DAYTIME/EVE FOR ALL AREAS. FOR TONIGHT...TSTMS FORMING THIS AFTN AFTER STATIONS REACHING CONVECTIVE TEMPS. WL PUT POPS ALL AREAS FOR MAINLY EVENING TSTMS. MODELS SHOW AN IMPULSE MOVING IN FROM MT/CANADIAN BORDER LATER TONIGHT...SO WL NOT LIMIT CHC PCPN TO EVE FOR NRN COUNTIES. LAST TWO DAYS OF EXTENDED...THU AND FRI...H500 RIDGE BUILDS OVER THE ROCKIES TO BRING DRY CONDITIONS. OTHERWISE...SEASONABLE TO SLIGHTLY COOL DAYS MUCH OF THE FCST. .BIS...NONE JV
In the hours before
Special weather statement, Jun 15, 1:49 PM CDT, 3 hours 42 minutes before
NDZ001-009-017-152100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 150 PM CDT (1250 PM MDT) FRI JUN 15 2001 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOPE ACROSS NORTHEAST MONTANA AND NORTHWEST NORTH DAKOTA. THE SHOWERS AND THUNDERSTORMS ARE MOVING TO THE SOUTHEAST AT 25 MPH. FREQUENT LIGHTNING STRIKES ALONG WITH OCCASIONAL HEAVY DOWNPOURS OF RAIN AND PEA SIZE HAIL CAN BE EXPECTED WITH THE THUNDERSTORMS AS THEY MOVE THROUGH THE REGION. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH LATE AFTERNOON INTO THE EVENING HOURS. SEEK SHELTER DURING THE THUNDERSTORMS AS LIGHTNING STRIKES AND HAIL ARE EXTREMELY DANGEROUS. PA
Special weather statement, Jun 15, 3:56 PM CDT, 1 hour 35 minutes before
NDZ001-009-017-15230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 400 PM CDT (300 PM MDT) FRI JUN 15 2001 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOPE ACROSS NORTHEAST MONTANA AND NORTHWEST NORTH DAKOTA. THE SHOWERS AND THUNDERSTORMS ARE MOVING TO THE SOUTHEAST AT 25 MPH. FREQUENT LIGHTNING STRIKES AND OCCASIONAL GUSTY WINDS ALONG WITH OCCASIONAL HEAVY DOWNPOURS OF RAIN AND PEA SIZE HAIL CAN BE EXPECTED WITH THE THUNDERSTORMS AS THEY MOVE ACROSS THE REGION. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE EVENING HOURS. SEEK SHELTER DURING THE THUNDERSTORMS AS LIGHTNING STRIKES AND HAIL ARE EXTREMELY DANGEROUS. PA
Special weather statement, Jun 15, 4:04 PM CDT, 1 hour 27 minutes before
NDZ001-009-017-152300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 405 PM CDT (300 PM MDT) FRI JUN 15 2001 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOPE ACROSS NORTHEAST MONTANA AND NORTHWEST NORTH DAKOTA. THE SHOWERS AND THUNDERSTORMS ARE MOVING TO THE SOUTHEAST AT 25 MPH. FREQUENT LIGHTNING STRIKES AND OCCASIONAL GUSTY WINDS ALONG WITH OCCASIONAL HEAVY DOWNPOURS OF RAIN AND PEA SIZE HAIL CAN BE EXPECTED WITH THE THUNDERSTORMS AS THEY MOVE ACROSS THE REGION. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE EVENING HOURS. SEEK SHELTER DURING THE THUNDERSTORMS AS LIGHTNING STRIKES AND HAIL ARE EXTREMELY DANGEROUS. PA l
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.